MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 208-25-13
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Synovitis (2094); Discomfort (2330); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 05/26/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa.Patient id: (b)(6) + left knee rev 1.(b)(4), lk rev 2, (b)(4), rk rev is associated with this case.It is reported via legal documentation that the patient is verified bilateral knees done by (b)(6), md at (b)(6).Revision left knee #1 on (b)(6) 2016, revision left knee #2 on (b)(6) 2024 and revision right knee (b)(6) 2024.Lk revision 1 op notes: pre/post op diagnosis: failed left total knee replacement secondary to sagittal instability and polyethylene wear with osteolysis.Procedure: revision left total knee replacement, polyethylene exchange.Indications: this is 60-year-old gentleman presented approximately nine years following nonmodular cck total knee replacement with a complaint of recent onset swelling, moderate discomfort in the knee and a sense of instability.On physical examination, he had moderate synovial effusion which was tapped and found to be clear synovial fluid.He had both coronal and sagittal instability with an anterior drawer greater than 10mm with the knee flexed 90 degrees.Operative findings: we found synovial expansion due to what appeared to be polyethylene debris.Ther was no evidence of infection.The tibial and femoral components and patellar components were well fixed.There was significant polyethylene wear of the post with a tibial spacer and there was a large osteolytic defect beneath the medial tibial plateau that extended down in the the metaphysis.It was well corticated and filled with osteolytic soft tissue.Trial insert was sized, tested satisfactory for stability and flexion.Trail was removed and, final component impacted.Patient was awakened and taken to the recovery room in stable condition.The serial number (b)(6) is confirmed to be a part of recall number: z-0019-2022.208-25-13 - cc tibial insert sz 5, 13mm.Serial: (b)(6).510k: k954208.Udi: (b)(4).Product code: jwh.X-ray: no.Operative notes: yes.Concomitant devices: unknown.
 
Additional Manufacturer Narrative
The product associated with the reported event is within the scope of recall z-0019-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6: type of investigation the following sections were corrected: h6: health effect - clinical code, medical device problem code the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 5, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville 32653
3523771140
MDR Report Key20246046
Report Number1038671-2024-03585
Device Sequence Number17962459
Product Code JWH
UDI-Device Identifier10885862054425
UDI-Public10885862054425
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2012
Device Catalogue Number208-25-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale